Article Text

PDF

A drug-specific leuco-agglutinin in a fatal case of agranulocytosis due to chlorpromazine
  1. G. C. Hoffman,
  2. J. S. Hewlett,
  3. F. L. Garzón1
  1. Department of Clinical Pathology, the Cleveland Clinic Foundation, Cleveland, Ohio, U.S.A.
  2. Department of Hematology, the Cleveland Clinic Foundation, Cleveland, Ohio, U.S.A.

    Abstract

    A fatal case of agranulocytosis due to chlorpromazine is reported. Mechanisms other than immunological are generally believed to be responsible for chlorpromazine-induced agranulocytosis. However, the demonstration of a drug-specific leuco-agglutinin in the serum of this patient suggests that an immunological mechanism was responsible for the agranulocytosis.

    Statistics from Altmetric.com

    Footnotes

    • 1 Formerly Fellow in the Department of Hematology; present address: c/o Lee Memorial Hospital, Marion, Virginia.

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.